Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 4, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 7, 2008, 2:14 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2008, 2:14 PM MST (21:14 UTC)
- Expired
- Feb 7, 2008, 7:28 PM MST
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 072114 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 214 PM MST THU FEB 7 2008 ...SNOW HAS ENDED BUT WINDS CONTINUE IN THE LOWER SNAKE RIVER PLAIN... .A STRONG WINTER STORM HAS BROUGHT VERY WINDY CONDITIONS TO THE SNAKE RIVER PLAIN. TEMPERATURES HAVE WARMED ABOVE FREEZING...ALLOWING THE SNOW TO DEVELOP A CRUST AND ENDED THE BLOWING SNOW HAZARD. HOWEVER...THE WIND WILL CONTINUE UNTIL AROUND 900 PM TONIGHT. IDZ021-080400- /O.NEW.KPIH.WI.Y.0004.080207T2114Z-080208T0400Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 214 PM MST THU FEB 7 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. WINDSPEEDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL CONTINUE OVER THE LOWER SNAKE RIVER PLAIN THIS EVENING. TEMPERATURES HAVE WARMED ENOUGH TO MELT THE SNOW AND DEVELOP A CRUST ON THE SNOW PACK...ENDING THE BLOWING SNOW HAZARD. STRONG WINDS ARE EXPECTED TO RETURN ON FRIDAY. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MESSICK
1 follow-up statement
000 WWUS75 KPIH 080228 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 728 PM MST THU FEB 7 2008 IDZ021-080330- /O.CAN.KPIH.WI.Y.0004.000000T0000Z-080208T0400Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 728 PM MST THU FEB 7 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 7, 10:51 AM MST, 3 hours 23 minutes earlier.
Area forecast discussion, Feb 7, 10:51 AM MST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1051 AM MST THU FEB 7 2008 .UPDATE...STRONG WINDS HAVE DEVELOPED AS EXPECTED AND ARE CAUSING A NUMBER OF HIGHWAY CLOSURES. WIND STUDY SUGGESTS THAT WINDS WILL STAY UP UNTIL BETWEEN 08/00Z AND 08/06Z...SO WILL HAVE TO EXTEND THE TIME OF THE WARNINGS AND BLOWING SNOW ADVISORIES. MESSICK && .PREV DISCUSSION... /ISSUED 332 AM MST THU FEB 7 2008/ SHORT TERM...THURSDAY THROUGH SATURDAY. EXPECTED UPPER LEVEL TROF IS CURRENTLY OVER CWA AND EXTENDS BACK INTO WRN OREGON. SYSTEM IS MOVING QUITE QUICKLY...PUSHED BY 130 KT JET CORE. CURRENT RADAR SHOWING LIGHT SNOW EAST OF I-15 FROM ASHTON TO UT/ID BORDER AND ANOTHER AREA OVER BOISE. MOST OF CWA WILL SEE PERIODS OF SNOW TODAY WITH GENERALLY LIGHT ACCUMS IN THE VALLEYS AND 6 TO 10 INCHES IN HIGHER TERRAIN OF CENTRAL MTNS AND ERN HIGHLANDS. HAVE ALSO INCLUDED A CHANCE OF SOME RAIN/SNOW MIX FROM BURLEY TO POCATELLO AS MODELS CONTINUE TO SHOW WEDGE OF WARM AIR ALOFT IN THAT AREA FOR THIS AFTN. MAIN FORECAST PROBLEM TODAY WILL BE GUSTY WINDS ACROSS THE SNAKE RIVER PLAIN AND SRN MTNS. COMBINATION OF JET CORE TRANSLATING SOUTHWARD AND SURFACE PRESSURE GRADIENT OF 10 TO 12 MB ACROSS CWA WILL RESULT IN BROAD AREA OF 30 TO 40 MPH WINDS WITH SOME AREAS SEEING GUSTS TO 50 MPH. THOUGH SNOWFALL WILL BE LIGHT...WINDS THAT HIGH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING...MAKING ROAD TRAVEL TREACHEROUS DUE TO POOR VISIBILITY AND OCCASIONAL WHITEOUT CONDITIONS. SO HAVE KEPT CURRENT HIGHLIGHTS IN EFFECT. SNOW TAPERS OFF TONIGHT AS BULK OF UPPER TROF SLIDES EWD INTO WY/UT...A FEW RESIDUAL SNOWSHOWERS ARE POSSIBLE TONIGHT IN THE CENTRAL MTNS AND ALONG WY/ID BORDER. WINDS WILL DISSIPATE A BIT BUT REMAIN BREEZY WITH GUSTS OF 25 TO 35 MPH IN THE SNAKE BASIN. CWA STAYS IN NORTHWEST FLOW REGIME FOR FRI AND EARLY SAT AS PAC UPPER RIDGE BEGINS TO AMPLIFY AND DRIFT INTO CA/OR/WA. WEAK SHORTWAVE TROFS EMBEDDED IN THE FLOW WITH SMALL POCKETS OF QPF WILL KEEP A CHANCE OF SNOWSHOWERS IN THE CWA FORECAST THRU SAT AFTN BUT NO SIGNIFICANT ACCUMS ARE FORECAST AT THIS TIME. LOOK FOR TEMPS TO HOLD STEADY TODAY AND THEN EDGE UPWARD ON FRI AND SAT WITH SEVERAL SNAKE PLAIN SITES MOVING ABOVE FREEZING ON SAT. WARANAUSKAS LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. EXTENDED FORECAST BEGINS WITH A BRIEF REST IN THE ACTIVITY AS A WEAK SHORTWAVE RIDGE BUILDS OVER THE AREA. LOW CHANCES FOR SNOW WILL CONTINUE OVER THE NORTHERN HIGH COUNTRY AS THE MOISTURE IS SHIFTED NORTHWARD. GFS AND EUROPEAN MODELS DIFFER IN THE STRENGTH OF A WEAK SHORTWAVE THAT WILL BE MOVING THROUGH THE REGION SUNDAY NIGHT AND MONDAY. GFS IS STRONGER WITH THE SYSTEM AND IS SHOWING MORE WIDESPREAD PRECIP...WHILE THE EUROPEAN IS MUCH WEAKER AND IS SHOWING VIRTUALLY NONE. FOR NOW...WILL SIDE WITH THE MORE CONSERVATIVE EUROPEAN MODEL UNTIL THERE IS SOME MORE CONSENSUS. EXPECT A BREAK ONCE AGAIN FOR MONDAY NIGHT AND TUESDAY. BUT ON TUESDAY NIGHT INTO WEDNESDAY...BOTH GFS AND EUROPEAN SHOW A SHORTWAVE TROUGH MOVING THROUGH THE REGION. HAVE RAISED CHANCES FOR THIS TIME DUE TO THE MODEL AGREEMENT. IF LATER RUNS SUPPORT THIS SOLUTION...EXPECT TO FURTHER RAISE CHANCES. MODELS SHOW A RIDGE BUILDING OVER THE REGION FOR THE REMAINDER OF THE PERIOD RESULTING IN MAINLY DRY CONDITIONS. TEMPS ARE EXPECTED TO REMAIN BELOW NORMAL. ALTHOUGH SNOW LEVELS WILL BE RISING AND DURING THE DAY TIME...SNOW MAY MIX WITH RAIN IN THE VALLEYS. VALLE AVIATION...DIFFICULT FLYING CONDITIONS ARE EXPECTED TODAY AS A STRONG STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION. THIS SYSTEM WILL PRODUCE SNOW ALONG WITH STRONG WINDS RESULTING IN AREAS OF BLOWING SNOW. LOW CEILINGS AND VISIBILITIES ARE EXPECTED FOR MUCH OF THE DAY. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR IDZ017-020>022-024-032. WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR IDZ018- 019-023-025-031. &&
Hazardous weather outlook, Feb 7, 4:42 AM MST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 442 AM MST THU FEB 7 2008 IDZ017>025-031-032-081145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 442 AM MST THU FEB 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT UPPER LEVEL TROF MOVING THROUGH SE IDAHO WILL PRODUCE AREAS OF LIGHT TO MODERATE SNOW AND WIDESPREAD GUSTY WINDS. BLOWING AND DRIFTING SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS DUE TO LOWER VISIBILITIES AND OCCASIONAL WHITEOUT CONDITIONS. SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED IN VALLEYS WITH 4 TO 8 INCHES AT HIGHER ELEVATIONS. SNOW TAPERING OFF TO SNOWSHOWERS BY EVENING. SOUTHWESTERLY WINDS EXPECTED TO REACH 30 MPH WITH GUSTS UPWARDS OF 45 MPH ARE POSSIBLE THROUGHOUT THE DAY SUBSIDING SLIGHTLY OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UNSETTLED WEATHER PATTERN CONTINUES THROUGH WEDNESDAY AS WEAK HIGH PRESSURE BUILDS OVER THE WEEKEND AND THEN GIVES WAY TO QUICK MOVING DISTURBANCES EVERY 2 DAYS OR SO EARLY NEXT WEEK. AS DISTURBANCES MOVE THROUGH AREA, CHANCES FOR SCATTERED SNOWSHOWERS INCREASE WITH NO SIGNIFICANT ACCUMULATION EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Feb 7, 9:00 AM MST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
900 AM MST THU FEB 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM HEAVY SNOW ASHTON 44.07N 111.45W
02/07/2008 M8.0 INCH FREMONT ID TRAINED SPOTTER
ACCUMULATION OF NEW SNOW SINCE MIDNIGHT.
&&
GEWLocal storm report, Feb 7, 1:55 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
155 PM MST THU FEB 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY SNOW VICTOR 43.60N 111.11W
02/07/2008 M8.0 INCH TETON ID TRAINED SPOTTER
ACCUMULATION IN PAST 24 HOURS.WINDS CURRENTLY SOUTH
SOUTHWEST AT 25 TO 30 MPH. ROAD DRIFTS APPROX.1 TO 2 FEET
CROSSING HALF OF ROAD, HWY 33, BETWEEN DRIGGS AND VICTOR.
0120 PM BLIZZARD 15 NW BLACKFOOT 43.35N 112.56W
02/07/2008 BINGHAM ID TRAINED SPOTTER
ZERO VISIBILITY. WIND SPEEDS APPROXIMATELY 50 MPH. STUCK
IN 4 FOOT DRIFT AT 1700 MONUMENT ROAD WEST. HELP ON WAY.
&&
GEWLocal storm report, Feb 7, 2:07 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
207 PM MST THU FEB 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM BLIZZARD 8 S BELLEVUE 43.35N 114.26W
02/07/2008 BLAINE ID TRAINED SPOTTER
AT INTERSECTION OF 75/20, VISIBILITY ZERO WITH SUSTAINED
WINDS ESTIMATED AT 25-30 MPH. SEMIS STUCK IN PARKING
AREA.
&&
GEWNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.